MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent balloon dilatation of vascular stenosis at stoma site.A 5.0 x40, 75cm gladiator balloon catheter was advanced for dilatation.However, during the procedure, the balloon was burst under pressure.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The patient underwent balloon dilatation of vascular stenosis at stoma site.A 5.0 x40, 75cm gladiator balloon catheter was advanced for dilatation.However, during the procedure, the balloon was burst under pressure.The procedure was completed with another of same device.There were no patient complications reported and the patient status was stable.It was further reported that the balloon was inflated once at below working pressure.The device was simply pulled out from the patient's body.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator elite 5.0 x40, 75cm was received for analysis: an examination of the returned device identified that the balloon had been inflated and was not refolded.A balloon longitudinal tear was identified beginning approximately 3mm distal of the distal markerband and extending approximately 22mm proximally across the balloon material.An examination of the balloon material and markerbands identified no issues which could potentially have contributed to this complaint.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination found no kinks or damage to the shaft of the device.A visual examination identified no issues or damage to the tip of the device.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15037056
Report Number2124215-2022-26031
Device Sequence Number5138925
Product Code LIT
UDI-Device Identifier08714729809678
UDI-Public08714729809678
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/18/2024
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0027865453
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/09/2022
Supplement Date Received by Manufacturer07/14/2022
08/19/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date07/20/2022
08/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age52 YR
Patient SexFemale
Patient Weight53 KG